Alert archive / Texas / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 232, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this severe thunderstorm warning at Jun 30, 2015, 4:35 AM CDT for Crane County, Ector County, Midland County, Texas. It was in force for 55 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 30, 2015, 4:35 AM CDT (09:35 UTC)
- Expired
- Jun 30, 2015, 5:30 AM CDT
- In force
- 55 min
- Issued by
- NWS Midland/Odessa, TX
- Area
- Storm-based polygon
- Hail
- 0.88 in
- Wind
- 80.0 mph
Counties Crane County, TX, Ector County, TX, Midland County, TX
The radar
The Midland/Odessa radar (KMAF), 40 km from the middle of the area, began a volume at 09:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 30, 5:35 AM CDT | TSTM WND DMG | Odessa, TX | POWER OUTAGE IN ODESSA AT UNIVERSITY AND EASTOVER. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 9.6 hours before the alert went out and 40 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 202 J/kg
- Mixed-layer CIN
- -96 J/kg
- Mixed-layer LCL
- 2758 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- -53 m²/s²
- 0-3 km storm-relative helicity
- -6 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
150
WUUS54 KMAF 300935
SVRMAF
TXC103-135-329-301030-
/O.NEW.KMAF.SV.W.0232.150630T0935Z-150630T1030Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
435 AM CDT TUE JUN 30 2015
THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
ECTOR COUNTY IN WESTERN TEXAS...
NORTHERN CRANE COUNTY IN WESTERN TEXAS...
SOUTHWESTERN MIDLAND COUNTY IN WESTERN TEXAS...
* UNTIL 530 AM CDT
* AT 434 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER ODESSA...
MOVING SOUTH AT 25 MPH.
THIS IS A VERY DANGEROUS STORM.
HAZARD...80 MPH WIND GUSTS AND NICKEL SIZE HAIL.
SOURCE...RADAR INDICATED AND REPORTED.
IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT
SHELTER. MOBILE HOMES WILL BE HEAVILY DAMAGED. EXPECT
CONSIDERABLE DAMAGE TO ROOFS...WINDOWS AND VEHICLES.
EXTENSIVE TREE DAMAGE AND POWER OUTAGES ARE LIKELY.
* LOCATIONS IMPACTED INCLUDE...
ODESSA...WEST ODESSA...ODESSA SCHELEMEYER FIELD...PENWELL AND
PLEASANT FARMS.
THIS INCLUDES INTERSTATE 20 BETWEEN MILE MARKERS 89 AND 124.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
&&
LAT...LON 3165 10224 3165 10232 3152 10231 3147 10234
3164 10277 3165 10277 3165 10280 3172 10280
3202 10256 3185 10213
TIME...MOT...LOC 0934Z 011DEG 24KT 3187 10238
HAIL...0.88IN
WIND...80MPH
$$
RHLUCHAN1 follow-up statement
556
WWUS54 KMAF 300954
SVSMAF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
454 AM CDT TUE JUN 30 2015
TXC103-135-329-301030-
/O.CON.KMAF.SV.W.0232.000000T0000Z-150630T1030Z/
ECTOR TX-CRANE TX-MIDLAND TX-
454 AM CDT TUE JUN 30 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 AM CDT
FOR ECTOR...NORTHERN CRANE AND SOUTHWESTERN MIDLAND COUNTIES...
AT 454 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR PLEASANT
FARMS...OR 8 MILES SOUTHEAST OF WEST ODESSA...MOVING SOUTH AT 30 MPH.
THIS IS A VERY DANGEROUS STORM.
HAZARD...80 MPH WIND GUSTS AND NICKEL SIZE HAIL.
SOURCE...RADAR INDICATED AND MEASURED.
IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT
SHELTER. MOBILE HOMES WILL BE HEAVILY DAMAGED. EXPECT
CONSIDERABLE DAMAGE TO ROOFS...WINDOWS AND VEHICLES.
EXTENSIVE TREE DAMAGE AND POWER OUTAGES ARE LIKELY.
LOCATIONS IMPACTED INCLUDE...
ODESSA...WEST ODESSA...ODESSA SCHELEMEYER FIELD...PENWELL AND
PLEASANT FARMS.
THIS INCLUDES INTERSTATE 20 BETWEEN MILE MARKERS 89 AND 124.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
&&
LAT...LON 3165 10224 3165 10232 3152 10231 3147 10234
3164 10277 3165 10277 3165 10280 3172 10280
3202 10256 3185 10213
TIME...MOT...LOC 0954Z 011DEG 24KT 3174 10241
HAIL...0.88IN
WIND...80MPH
$$
RHLUCHANWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 30, 3:55 AM CDT, 40 minutes earlier.
Area forecast discussion, Jun 30, 3:55 AM CDT, 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 355 AM CDT TUE JUN 30 2015 .DISCUSSION... FIRST FORECAST USING A2...SO RUNNING A LITTLE BEHIND. WE'LL KEEP THIS SHORT, AS RADAR SHOWS A COMPLEX OF CONVECTION MOVING SW THRU THE WESTERN LOW ROLLING PLAINS AND INTO THE PERMIAN BASIN. WV IMAGERY SHOWS THE UPPER RIDGE CENTERED OVER UT, AND W/A TROUGH OVER THE MS VALLEY, THIS LEAVES TEXAS UNDER A GENERAL AREA OF UPPER-LVL DIVERGENCE, WHICH MAY BE ASSISTING THE MCS. KMAF VWP INDICATES A 25+KT SOUTHERLY LLJ RIGHT OFF THE DECK, HELPING MAINTAIN THIS ALSO. LATEST HRRR CAPTURES THIS NICELY, AND CARRIES IT AT LEAST THRU THE MORNING HOURS. FFMP INDICATES RAINFALL RATES OF UP TO 2.5"+/HR OVER HOWARD/SCURRY COUNTIES, AND FLASH FLOODING LOOKS TO BE THE MAIN THREAT. OTHERWISE, THE UPPER RIDGE IS FORECAST TO STAY CENTERED WEST OF THE 4 CORNERS THE REST OF THE WEEK, THEN BEGIN BUILDING EAST OVER THE WEEKEND. UNFORTUNATELY, MODELS KEEP THE LOW-LVL THETA-E RIDGE TO THE WEST/NORTHWEST OF WEST TEXAS AND SOUTHEAST NEW MEXICO, RESULTING IN THE TYPICAL RING-OF-FIRE SCENARIO FOR THIS TIME OF YEAR. THUS, BEST CHANCES FOR CONVECTION WILL BE ON THE WESTERN PERIPHERY OF THE CWA INTO THE EXTENDED. AS FOR TEMPS, FORECAST SOUNDINGS, TEMP PROGS, GREEN-UP, AND PAST PERFORMANCE SUGGEST STAYING GENERALLY TO THE COOLER SIDE OF GUIDANCE, WHICH WOULD BE JUST BELOW NORMAL. && .PRELIMINARY POINT TEMPS/POPS... BIG SPRING TX 94 72 94 69 / 0 0 0 0 CARLSBAD NM 95 68 97 67 / 10 0 0 0 DRYDEN TX 93 71 92 70 / 10 10 0 0 FORT STOCKTON TX 92 69 93 66 / 10 0 0 0 GUADALUPE PASS TX 85 65 90 66 / 10 0 0 0 HOBBS NM 91 66 93 64 / 0 0 0 0 MARFA TX 86 58 88 58 / 10 20 0 0 MIDLAND INTL AIRPORT TX 93 71 94 67 / 0 0 0 0 ODESSA TX 93 71 93 68 / 10 0 0 0 WINK TX 94 71 98 68 / 10 0 0 0 && .MAF WATCHES/WARNINGS/ADVISORIES... NM...NONE. TX...NONE. && 29/44
Hazardous weather outlook, Jun 30, 3:29 AM CDT, 1 hour 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 329 AM CDT TUE JUN 30 2015 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-010830- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS- LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS- 329 AM CDT TUE JUN 30 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...TODAY AND TONIGHT SHOWERS AND THUNDERSTORMS WILL CONTINUE ACROSS THE PERMIAN BASIN AND TRANS PECOS THIS MORNING. GUSTY WINDS AND LOCALLY HEAVY RAINFALL ARE THE MAIN THREATS WITH THESE STORMS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
In the hours before
Special weather statement, Jun 30, 1:19 AM CDT, 3 hours 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
119 AM CDT TUE JUN 30 2015
TXZ046>048-051>053-300715-
MITCHELL-HOWARD-BORDEN-SCURRY-MARTIN-DAWSON-
119 AM CDT TUE JUN 30 2015
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT EASTERN DAWSON...
HOWARD...NORTHEASTERN MARTIN...BORDEN...SCURRY AND MITCHELL
COUNTIES...
AT 118 AM CDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM 7 MILES SOUTH OF GAIL TO 6 MILES SOUTHWEST OF CUTHBERT
TO NEAR ANSON...AND MOVING SOUTH AT 20 MPH.
WIND GUSTS OF 50 TO 55 MPH ARE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
BIG SPRING...SNYDER...COLORADO CITY...GAIL...MESQUITE...BROWN...CHINA
GROVE...COAHOMA...VALLEY VIEW...LORAINE...WESTBROOK...MIDWAY...J B
THOMAS RESERVOIR...MIDWAY IN DAWSON COUNTY...FAIRVIEW IN MITCHELL
COUNTY...KEY...WINSTON FIELD...IRA...MIDWAY IN SCURRY COUNTY AND
KNAPP.
THIS INCLUDES INTERSTATE 20 BETWEEN MILE MARKERS 173 AND 228.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 3228 10067 3212 10130 3236 10191 3296 10181
3296 10066
TIME...MOT...LOC 0618Z 025DEG 31KT 3267 10150 3243 10113 3281 9985
RHLUCHANSpecial weather statement, Jun 30, 2:42 AM CDT, 1 hour 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
242 AM CDT TUE JUN 30 2015
TXZ046>048-051>053-063-300845-
MITCHELL-GLASSCOCK-HOWARD-BORDEN-SCURRY-MARTIN-DAWSON-
242 AM CDT TUE JUN 30 2015
...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT EASTERN DAWSON...
HOWARD...NORTHERN GLASSCOCK...EASTERN MARTIN...BORDEN...SCURRY AND
MITCHELL COUNTIES...
AT 241 AM CDT...AN AREA OF STRONG THUNDERSTORMS WAS NEAR LUTHER...OR
13 MILES NORTH OF BIG SPRING...MOVING SOUTH AT 20 MPH.
WIND GUSTS UP TO 50 MPH ARE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
BIG SPRING...SNYDER...COLORADO CITY...GAIL...MESQUITE...BROWN...CHINA
GROVE...O'DONNELL...COAHOMA...VALLEY VIEW...LORAINE...WESTBROOK...
MIDWAY...FAIRVIEW IN MITCHELL COUNTY...WINSTON FIELD...ELBOW...SOUTH
HAVEN|2...KNAPP...FLOWER GROVE AND SOUTH HAVEN.
THIS INCLUDES INTERSTATE 20 BETWEEN MILE MARKERS 160 AND 228.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
LAT...LON 3209 10126 3195 10127 3194 10170 3296 10198
3296 10066 3209 10067
TIME...MOT...LOC 0741Z 000DEG 17KT 3242 10139
RHLUCHANSpecial weather statement, Jun 30, 3:39 AM CDT, 56 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 339 AM CDT TUE JUN 30 2015 TXZ050>052-061>063-301000- GLASSCOCK-HOWARD-ANDREWS-ECTOR-MARTIN-MIDLAND- 339 AM CDT TUE JUN 30 2015 ...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT NORTHEASTERN ECTOR... HOWARD...EASTERN ANDREWS...WESTERN GLASSCOCK...MARTIN AND MIDLAND COUNTIES... AT 339 AM CDT...AN AREA OF STRONG THUNDERSTORMS WAS OVER STANTON MUNICIPAL AIPORT...OR NEAR STANTON...MOVING SOUTH AT 25 MPH. WIND GUSTS UP TO 50 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... MIDLAND...ODESSA...BIG SPRING...ANDREWS...STANTON...BROWN...MISSION DORADO...MIDLAND AIRPARK...FAIRVIEW IN MITCHELL COUNTY...MIDLAND INTERNATIONAL AIRPORT...ELBOW...FLOREY...SOUTH HAVEN|2...FLOWER GROVE...SOUTH HAVEN...MIDWAY IN HOWARD COUNTY...MIDLAND INTERNATIONAL...SPRABERRY...GRADY AND GARDENDALE. THIS INCLUDES INTERSTATE 20 BETWEEN MILE MARKERS 123 AND 185. TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. LAT...LON 3169 10167 3191 10239 3251 10266 3251 10124 TIME...MOT...LOC 0839Z 014DEG 20KT 3220 10185 RHLUCHAN
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 29, 8:48 PM CDT | Special Weather Statement | MAF | Loving | 42 min |
| Jun 29, 9:28 PM CDT | Special Weather Statement | MAF | Culberson | 32 min |
| Jun 29, 9:30 PM CDT | Special Weather Statement | MAF | Loving, Winkler | 45 min |
| Jun 30, 1:19 AM CDT | Special Weather Statement | MAF | Borden, Howard, Mitchell, Scurry | 56 min |
| Jun 30, 1:37 AM CDT | Areal Flood Advisory | MAF | Borden, Howard, Mitchell, Scurry | 3 hr |
| Jun 30, 2:42 AM CDT | Special Weather Statement | MAF | Borden, Howard, Mitchell, Scurry | 63 min |
| Jun 30, 2:57 AM CDT | Areal Flood Advisory | MAF | Borden, Dawson, Glasscock, Howard, Martin, Mitchell | 3 hr |
| Jun 30, 3:39 AM CDT | Special Weather Statement | MAF | Howard, Martin, Midland | 81 min |
| Jun 30, 4:09 AM CDT | Areal Flood Advisory | MAF | Andrews, Ector, Glasscock, Howard, Martin, Midland | 3 hr |
| Jun 30, 4:23 AM CDT | Flash Flood Warning | MAF | Ector, Midland | 3 hr |
| Jun 30, 4:51 AM CDT | Flash Flood Warning | MAF | Borden, Dawson, Howard, Martin, Mitchell, Scurry | 4 hr |
| Jun 30, 5:47 AM CDT | Areal Flood Advisory | MAF | Crane, Glasscock, Reagan, Upton, Ward | 4 hr |
| Jun 30, 7:23 AM CDT | Areal Flood Warning | MAF | Ector, Midland | 3 hr |
| Jun 30, 9:32 AM CDT | Special Weather Statement | MAF | Presidio | 58 min |
| Jun 30, 12:49 PM CDT | River Flood Warning | MAF | Presidio | 12 hr |
Nearby
Severe Thunderstorm Warnings in Texas, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.